Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 69, NWS Melbourne, FL

June 7, 20065 counties in Florida

NWS Melbourne, FL issued this red flag warning at Jun 7, 2006, 3:24 AM EDT for 5 counties in Florida. It took effect at Jun 7, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2006, 3:24 AM EDT (07:24 UTC)
In effect from
Jun 7, 2006, 1:00 PM EDT
Expired
Jun 7, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 070724
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
324 AM EDT WED JUN 7 2006

...DRY CONDITIONS EXPECTED AGAIN THIS AFTERNOON...

FLZ041-044>046-053-144-080000-
/O.UPG.KMLB.FW.A.0057.060607T1700Z-060608T0000Z/
/O.NEW.KMLB.FW.W.0069.060607T1700Z-060608T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
324 AM EDT WED JUN 7 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE FIRE THREAT WILL REMAIN ELEVATED ACROSS INTERIOR PORTIONS OF
EAST CENTRAL FLORIDA. RELATIVE HUMIDITIES WILL DROP BELOW 35
PERCENT FOR FOUR OR MORE HOURS THIS AFTERNOON...MAINLY WEST OF A
LINE EXTENDING FROM DELTONA TO LAKE KISSIMMEE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:04 AM EDT, 20 minutes earlier.

Area forecast discussion, Jun 7, 3:04 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
304 AM EDT WED JUN 7 2006

.DISCUSSION...

...MUCH BELOW NORMAL RAIN CHANCES NEXT SEVERAL DAYS...
...GETTING A LITTLE HOTTER BY THE WEEKEND...

TODAY/TONIGHT...ANTICYCLONIC FLOW HAS DEVELOPED AROUND A
MESO-HIGH...ANALYZED BY MSAS JUST EAST OF DAYTONA BEACH. RIDGE AXIS
WILL REMAIN IN PLACE ACROSS THE PENINSULA TODAY...SANDWICHED BETWEEN
AN OCCLUDED LOW PRESSURE SYSTEM ALONG THE EASTERN SEABOARD AND
DISTURBED WEATHER IN THE FAR WESTERN CARIBBEAN. DEEP LAYER DRY AIR
WILL PRODUCE LITTLE IN THE WAY OF CLOUDINESS DURING THE DAY.
NEEDLESS TO SAY...THE WEAK ATTEMPT AT STARTING THE WET SEASON HAS
COME TO A SCREECHING HALT. LIGHT ONSHORE FLOW WILL STRENGTHEN THIS
AFTERNOON AS THE SEA BREEZE CIRCULATION DEVELOPS. TEMPERATURES WILL
TOP OUT IN THE LOWER 90S ACROSS THE INTERIOR AND IN THE UPPER 80S
ALONG THE COAST. OVERNIGHT...LIGHT WINDS WILL ALLOW TEMPERATURES TO
FALL BACK INTO THE MID 60S.

THU-FRI...SHORTWAVE FORECAST TO ROTATE THROUGH BROAD TROUGH ALONG
THE EAST COAST WITH AXIS SHIFTING EAST OF THE STATE THU NIGHT. GFS
CONTINUES DRIER THAN THE NAM AND PREFER ITS SOLUTION GIVEN THE
INITIALLY VERY DRY CONDITIONS.

PRECIPITABLE WATER FORECAST TO START OUT AN INCH OR LESS ON THU THEN
MOISTEN SLIGHTLY AHEAD OF TROUGH AXIS MAINLY IN THE SOUTH.  WITH LOW
LEVEL RIDGE AXIS PERCHED ACROSS CENTRAL FLORIDA...WILL ONLY HOLD
ONTO SLIGHT AFTERNOON POPS FOR THE FAR SOUTHERN INTERIOR WHERE SEA
BREEZE MAY INTERACT WITH OKEECHOBEE BOUNDARY AND GENERATE SOME
CONVECTION.

GFS SHOWS CONTINUED DRY CONDITIONS ACROSS CENTRAL FLORIDA ON FRI
WITH NORTHWEST FLOW ALOFT AND NVA.  THOUGH WE WILL HAVE A WESTERLY
FLOW REGIME WITH AN AFTERNOON SEA BREEZE...MAV POPS ARE ONLY 10
PERCENT OR LESS.  CANNOT SEE GOING ABOVE THOSE NUMBERS AS
UKMET/ECMWF ALSO SHOW DRY CONDITIONS.

WEEKEND...TROUGH ALOFT WILL LIFT OUT ON SAT WITH WEAK MID LEVEL
RIDGING FORECAST BY SUN.  LOW LEVEL RIDGE AXIS WILL CONTINUE TO OUR
SOUTH WITH SLIGHTLY INCREASING WESTERLY FLOW MAKING IT PROGRESSIVELY
MORE DIFFICULT FOR SEA BREEZE TO FORM.  WARMING 850 MB TEMPS ALSO
INDICATED SO EXPECT THAT TEMPS WILL REACH THE MID 90S...ESPECIALLY
FOR THE NORTH PART.  MOISTURE STILL LOOKS LIMITED WITH 700 MB TEMPS
PROGGED TO GET TO 9-10 DEGREES...WHICH USUALLY SIGNALS VERY LOW
CHANCES FOR DEEP CONVECTION.  HAVE KEPT THE SLIGHT CHANCE FOR
AFTERNOON STORMS...BUT NOT OPTIMISTIC ABOUT MOISTURE RECOVERING
ENOUGH FOR THIS TO OCCUR.

MON-TUE...LATEST GFS SHOWS TROUGH ALOFT REFORMING OVER THE EASTERN
U.S.  LOCALLY...MID LEVEL TROUGH IS SHOWN GRADUALLY REPLACING
RIDGING.  THE 64 THOUSAND DOLLAR QUESTION IS WHETHER THERE WILL BE
SUFFICIENT MOISTURE/INSTABILITY FOR A DECENT COVERAGE OF CONVECTION
TO ENSUE.  THE GFS SHOWS THAT AS LOW LEVEL RIDGES PULLS NORTHWARD
...SOME TROPICAL MOISTURE MAY LIFT INTO THE AREA.  THERE IS ALSO
SOME SUPPORT FROM THE ECMWF IN SHOWING THIS.  THEREFORE WILL
GRADUALLY SHIFT 30 PERCENT POPS FROM SOUTHERN SECTIONS MON TO MOST
OF THE SOUTH HALF OF THE AREA ON TUE.

&&

.MARINE...MODELS INDICATE THAT ONSHORE FLOW BETWEEN 10 AND 15 KT
WILL WEAKEN TOWARDS MORNING. FLOW WILL VEER DURING THE DAY AND
OVERNIGHT BUT GENERALLY REMAIN NEAR OR BELOW 10 KT. LOCAL WAVE
ALGORITHM IS IN AGREEMENT WITH WAVE WATCH...SHOWING SEAS OF 2-3 FT
THROUGH THE OVERNIGHT PERIOD.

RIDGE AXIS SHIFTING SOUTH OF THE AREA WITH FRONTAL TROUGH IN THE
SOUTHEAST U.S. WILL ALLOW FOR SOME INCREASE IN SOUTHWEST FLOW
ESPECIALLY IN THE NORTH STARTING THU NIGHT AND POSSIBLY CONTINUING
THROUGH THE WEEKEND.  CONDITIONS NEAR SHORE SHOULD BE GOOD OVER THE
WEEKEND FOR BOATING BUT IF VENTURING FAR OFFSHORE THERE WILL LIKELY
BE A CHOPPY WIND WAVE BUT WITH SEA HEIGHTS NOT MORE THAN 4 FEET.

&&

.FIRE WEATHER...GFS MOS INDICATES THAT DEWPOINTS WILL BOTTOM OUT IN
THE MID 50S ACROSS THE NORTHERN INTERIOR COUNTIES. LATEST WRF RUN
ACTUALLY SHOWS DRIEST AIR ADVECTING SOUTHWESTWARD TOWARDS THE CAPE
THIS MORNING BEFORE MOVING INLAND THIS AFTERNOON. WHILE CONDITIONS
MAY INITIALLY BE DRY ALONG THE COASTAL COUNTIES NORTH OF THE
CAPE...ONSHORE FLOW SHOULD PREVENT LONG DURATIONS OF CRITICALLY LOW
RH FROM BEING REALIZED. HOWEVER...FOUR OR MORE HOURS OF RH < 35
PERCENT CAN BE EXPECTED AGAIN THIS AFTERNOON WEST OF A LINE
STRETCHING FROM DELTONA TO LAKE KISSIMMEE. WILL BE UPGRADING THE
WATCH TO A RFW FOR THESE AREAS.

THU...SLIGHT MOISTENING AHEAD OF TROUGH ALOFT SHOULD KEEP MINIMUM RH
VALUES AT OR ABOVE 35 PERCENT. PERSISTENCE WOULD ARGUE FOR SOME
LOWER VALUES SO WILL NEED TO MONITOR...BUT LONG DURATIONS WOULD NOT
BE EXPECTED.

LOWEST RH VALUES FORECAST ABOVE 40 PERCENT FRI AND ABOVE 50 PERCENT
BY MON.

&&

.AVIATION...VFR CONDITIONS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  65  90  68 /   0   0  10  05
MCO  92  63  91  69 /   0  05  10  05
MLB  87  69  88  70 /   0  05  10  10
VRB  86  66  87  69 /  05  05  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 RED FLAG WARNING THIS AFTERNOON FOR INLAND VOLUSIA...LAKE...
 ORANGE...SEMINOLE AND OSCEOLA COUNTIES.

&&

SHORT TERM...HIRSCH
LONG TERM....LASCODY
Hazardous weather outlook, Jun 7, 3:11 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
311 AM EDT WED JUN 7 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
080930-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
311 AM EDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...FIRE WEATHER IMPACT...
THE FIRE THREAT WILL REMAIN ELEVATED ACROSS INTERIOR PORTIONS OF
EAST CENTRAL FLORIDA. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE
EXPECTED AGAIN THIS AFTERNOON...MAINLY WEST OF A LINE EXTENDING FROM
DELTONA TO LAKE KISSIMMEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE FOR SHOWERS AND LIGHTNING STORMS WILL GRADUALLY INCREASE
OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.